MAUDE Adverse Event Report: WRIGHT MEDICAL TECHNOLOGY INC STERILE JOINT PREP INST KIT ORTHOLOC2 JOINT PREP; OSTEOTOME

WRIGHT MEDICAL TECHNOLOGY INC STERILE JOINT PREP INST KIT ORTHOLOC2 JOINT PREP; OSTEOTOME
Model Number 9914PK01
Medical Device Problem Code Mechanical Jam (2983)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/04/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device will not be returned.If additional information becomes available, it will be provided on a supplemental report.
 
Event or Problem Description
It was reported that there were two joint prep kits and the 2.5 drills both got stuck in the drill guide.The surgeon was extra careful after the first one got stuck and the second drill still got stuck in the second drill guide.
 
Additional Manufacturer Narrative
The reported event could be confirmed since an image provided does show the drill has jammed in the guide barrel.However, no conclusion can be drawn based on the image alone.More detailed information about the complaint event as well as the affected device must be available in order to determine the root cause of the complaint event.A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.A review of the labeling did not indicate any abnormalities.No indications of material, manufacturing or design related problems were found during the investigation.If the device is returned or if any additional information is provided, the investigation will be reassessed.
 
Event or Problem Description
It was reported that there were two joint prep kits and the 2.5 drills both got stuck in the drill guide.The surgeon was extra careful after the first one got stuck and the second drill still got stuck in the second drill guide.The drill seems to get jammed into the drill guide, with the second joint prep kit the surgeon even made sure she didn't press down into drill guide or go off angle and the drill still got stuck into the drill guide.No debris the drilling was stopped as soon as the drill got jammed.Event was resolved by the use of a different drill and drill guide from the variax set.Midfoot fusion was the indication and/or diagnosis that led to this patient¿s procedure.Patient had normal bone quality.No medical interventions, surgical delays, or additional patient adverse consequences.No other instruments/implants were used in combination with the affected instruments that may have contributed to this event.

Brand Name
STERILE JOINT PREP INST KIT ORTHOLOC2 JOINT PREP
Common Device Name
OSTEOTOME
Manufacturer (Section D)
WRIGHT MEDICAL TECHNOLOGY INC
1023 cherry rd
memphis TN 38117
Manufacturer (Section G)
WRIGHT MEDICAL TECHNOLOGY, INC.
11576 memphis arlington rd
arlington TN 38002
Manufacturer Contact
anna jusinski
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key15887007
Report Number3010667733-2022-00413
Device Sequence Number5122742
Product Code HWM
UDI-Device Identifier00889797076869
UDI-Public00889797076869
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/01/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number9914PK01
Device Catalogue Number9914PK01
Device Lot Number1716631
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 11/04/2022
Supplement Date Received by Manufacturer02/01/2023
Initial Report FDA Received Date11/30/2022
Supplement Report FDA Received Date03/01/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured10/11/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexMale